... and I had a sick father.I have gained 40 lbs and don't think I eat more than I always have. I didn't think this causes weight gain. I want to get off but I am not sure how I will be. Do I have to wean off this?
9 Aug 2009
If you stop taking Effexor abruptly you can have severe headaches and nausea or worse withdrawls. The best thing to do is talk with your doctor before stopping this, or any other med, that you've been prescribed and have been taking for a while. Also, he may want to prescribe some other medication to help with your anxiety. Hope this helps.
11 Aug 2009
I would recommend tapering down to reduce the side effects. I have stopped taking Effexor before cold turkey and the side effects were not horrible but not pleasant either. You could expect headaches, lethargy, nausea. Basically, I felt like I had a mild case of the flu for about 7-10 days then it started to get better. I have heard that most of that doesn't happen if you taper down slowly.
16 Aug 2009
You may want to consider that it is not the Effexor XR stimulating your appetite. However, the possiblity exists that it could. So, if you are wanting to discontinue it, unless you are having life threatening situation, such as an allergic reaction to this medication, do no stop it abruptly as the other posters indicated. Call and go into your clinician's office and request a written taper down schedule for you to follow so that you may avoid the "flu" phenomena. Then, while you are there, I would recommend that you ask your provider if you could have your thyroid physically examined and lab testing TSH, Free T4 just to make sure that your thyroid is working as it should. Good luck.
24 Feb 2011
I have on 3 different occasions ran out of Effexor, the side effects were horrible! I felt like electricity was zapping inside my head, i couldn't stop crying, shaking, sleepy, and easy to anger! I am so mad because I never wanted to rely on medication just to feel normal, I feel so trapped and want to get off of this!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have just been given some samples of effexor xr from my Dr. after reading some comments I am concerned about the weight gain causing a problem ...
5 answers • 28 Sep 2009
I know the side affects say weight loss and loss of appetite. But it seems to be working opposite for me. I can't seem to stop eating. I am ...
4 answers • 28 Aug 2010
Will upping Effexor XR dosage from 75mg to 150mg show any benefit? And if so how long would it take?
I have been taking Effexor XR for about 5-6 years and im 21 and i find its not doing much for my anxiety/depression anymore im wondering if upping ...
3 answers • 6 Feb 2011
Hello I been taking Effexor and Klonopin since 2012 of January and as of now I have to quit, no matter what. I been taking these medications for my ...
5 answers • 24 Jan 2014